MAUDE Adverse Event Report: SYNTHES GMBH RIA 2 REAMING KIT 520MM STERILE; REAMER

SYNTHES GMBH RIA 2 REAMING KIT 520MM STERILE; REAMER
Catalog Number 03.404.001S
Medical Device Problem Codes Break (1069); Entrapment of Device (1212); Device-Device Incompatibility (2919)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/10/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2024 , during reaming through suprapatellar expert sleeve became caught and plastic pieces were left inside patient.Procedure and patient outcome were unknown.This report is for one (1) ria 2 reaming kit 520mm sterile.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: b5, h6 health effect - impact code.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Additional information received states that there was a surgical delay of 5 minutes and additional medical intervention was required to remove retained fragments.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: corrected: g4 the product was not returned to medtech orthopaedics, however photos were provided for review.The photo investigation revealed that '(03.404.001s, ria 2 reaming kit 520mm sterile) had been damaged and plastic is broken.The observed condition of the device was consist with a random component failure that may have been caused by exposure to unintended force.The provided evidence was not sufficient to confirm the reported event of embedded device and unable to assemble/disassembe.Functionality issues cannot be evaluated through a photo investigation.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was (not confirmed) as the observed condition of the (ria 2 reaming kit 520mm sterile) would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review (dhr): part # 03.404.001s.Lot # 23097p8.Manufacturing site: werk selzach logistik.Release to warehouse date: 13, june 2024.Expiration date: 01, june 2026.Supplier: depuy synthes products.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Corrected information: the g3.Date received by manufacturer was incorrectly reported within (initial/follow-up # 3).The correct date is 22-11-2024, which makes the report submission due date to be 22-12-2024.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: h3, h4, h6: the product was not returned to medtech orthopaedics, however photos were provided for review.The photo investigation revealed that '(03.404.001s, ria 2 reaming kit 520mm sterile) had been damaged and plastic is broken.The observed condition of the device was consist with a random component failure that may have been caused by exposure to unintended force.The provided evidence was not sufficient to confirm the reported event of embedded device and unable to assemble/disassemble.Functionality issues cannot be evaluated through a photo investigation.The allegation of embedded device was not confirmed as no x-rays were provided for evaluation.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was (confirmed) as the observed condition of the (ria 2 reaming kit 520mm sterile) would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review: part # 03.404.001s.Lot # 23097p8.Manufacturing site: werk selzach logistik.Release to warehouse date: 13.June.2024.Expiration date: 01.June.2026.Supplier: (b)(4).A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: h6 (health effect - impact code, medical device problem code) corrected: d4 (primary udi number) if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
RIA 2 REAMING KIT 520MM STERILE
Common Device Name
REAMER
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES SELZACH
bohackerweg 5
selzach 2545
SZ   2545
Manufacturer Contact
kate karberg
1302 wrights lane east
west chester, PA 19380
8472871282
MDR Report Key20269907
Report Number8030965-2024-11900
Device Sequence Number16992675
Product Code HTO
UDI-Device Identifier10886982274229
UDI-Public(01)10886982274229(17)260601(10)23097P8
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K993335
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2026
Device Catalogue Number03.404.001S
Device Lot Number23097P8
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/10/2024
Supplement Date Received by Manufacturer09/23/2024
10/04/2024
11/25/2024
11/22/2024
12/06/2024
Initial Report FDA Received Date09/20/2024
Supplement Report FDA Received Date09/25/2024
10/07/2024
12/02/2024
12/02/2024
12/06/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown